Jump to content

freemefromacne22

Member Since 13 May 2012
Offline Last Active Aug 26 2013 07:33 PM

Topics I've Started

Increasing Dosage Of Spiro

31 July 2013 - 01:38 PM

Hi everyone!

 

So I've been taking spironolactone since July of 2012 and I had been on 50 mg per day. Initially, it took me 3 weeks for my skin to really notice a difference from spiro and after a couple months, my skin completely cleared up! I'd get the occasional break out but it was very manageable.

 

Then all hell broke loose in April of 2013. I started developing really bad cystic acne again and I rarely had a clear day. When I didn't have pimples, I had raw scars and vice versa. 

 

Last week I decided to check my hormones out and increase my dosage. Last Friday, I increased my dosage of spiro from 50 mg to 100mg. My dermo said that sometimes hormonal levels change and the original dosage of spironolactone is not enough. In addition, I found out my testosterone level is 4.6 (the cut off being 4.1). I'm hoping my increased spiro dosage will help reduce this.

 

SO, my question is, for those of you who were forced to increase your dosage, how long did it take before you saw an improvement? I know when I first started spiro it took about 3 weeks, but I was wondering if this time around it would be slower or faster.

 

Please let me know! Also if you have had high testosterone levels (I don't have PCOS) how did you deal with it? Thanks!

 

 


Spironolactone With Bc

12 July 2013 - 08:48 PM

Hello! 

 

So I have been using spironolactone since last June (June 2012) and it had been working great. My skin was mostly clear and my breakouts would appear far less often. However, since April I seem to have breakouts much more frequently. I get cystic pimples and whiteheads. The odd part is that I have had my period every 2 weeks instead of 4 since I've been on spiro (which I know isn't normal). Furthermore, my breakouts seem to appear a week before my period every time since April, and since I've been getting my period so often, i've also been breaking out a lot. 

 

I told my dermatologist about my dilemma and she said I should speak to my gynecologist. I am on no form of birth control so I was wondering if maybe going on BC while spironolactone would help. My appointment is schedule in a week but I just wanted to research beforehand.

 

So does anyone know if going on BC makes spironolactone more effective? Has anyone gone through a similar situation as me?

 

Please let me know! Thanks so much :) 


Missed 3 Days Worth Of Dosages Of Spironolactone

08 June 2013 - 12:53 AM

I've been taking spironolactone since the summer of 2012 and I love it. However, some days I mess up on my dosage and it causes me to therefore break out more occasionally. 

 

Today I wanted to refill a prescription but found out I wouldn't be able to get my medicine for at least 3 days. Has anyone missed their dosage for at least 3 days? What were the side effects? Should I be concerned? Please let me know :(